MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.A review of the device history record of the product code and lot number combination was conducted with no findings.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that they has a (st elevation myocardial infarction) stemi percutaneous coronary intervention (pci) case with access via the right radial with a 6fr x 10cm glidesheath slender.Treat culprit lesion in right coronary artery (rca).They attempted to engage left coronary artery (lca) to image and treat, if necessary.However, anatomy was challenging and could not engage.They prepped a destination slender and advanced over guidewire, it advanced smoothly until tip of sheath reached shoulder region.It could not be advanced further or withdrawn.After a while they gained femoral access in attempt to get sheath unstuck the user facility reported the involved r2p treatment, a 0.035-inch guidewire was pre-inserted into the dilator of the guiding sheath and the dilator was inserted into the artery to be mated with the catheter for retrieval.The guiding sheath was attempted to be retrieved; however, resistance was felt.The guiding sheath was withdrawn slowly, not at once but several times, but resistance became higher.When the guiding sheath was checked, it was found to be stretched; the tip of the catheter was located above the elbow and the tip of the dilator was located around the forearm.The guiding sheath was again attempted withdrawn, but it could not be removed due to spasm.Vasolan (vasodilator) was administrated and waited for thirty (30) minutes for the spasm to release, but the resistance remained the same.The guiding sheath was straight and attempted to be withdrawn it slowly, the guiding sheath became gradually withdrawn and was eventually removed from the patient.The procedure was successfully completed.No health damage for the patient.The estimated blood loss was less than 250cc's.The event occurred intra-operative.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, and to provide the completed investigation results.One r2p sheath and dilator were returned to for assessment.The sample was subject to visual analysis.The dilator is not fully inserted into the sheath.The dilator cannot be removed from the sheath.The hub is screwed on tightly.The hub is compressed.The sheath tip is deformed.The sheath was measured and found to be 141.5cm in length.There are stretched regions 32.2-32.4cm and 109.8-112.4cm from the sheath hub.The complaint can be confirmed for stretching of the sheath during withdrawal.The exact root cause cannot be determined.The likely root cause is the sheath stretched due to increased resistance from a spasm, leading to difficulties during withdraw.Review of device history record (dhr)showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
R2P DESTINATION SLENDER GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16841280
Report Number1118880-2023-00063
Device Sequence Number6889120
Product Code DYB
UDI-Device Identifier00389701011547
UDI-Public00389701011547
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C12W
Device Lot Number0000146585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date04/29/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight36 KG